Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Liver functioning and depression
    avatar
    An_249660 posted:
    I just recently had my gallbladder removed. At the time of discharge from the hospital all my liver functioning tests were very elevated, but they have decreased since my surgery. I am scheduled to get labs in about 1 week to see if my liver functioning has improved. I have a long history of depression. My current medication regimen is temazepam 30 mg qhs, Viibryd 40 mg in am. I was taking lovastatin 10 mg prior to my surgery, but primary MD told me to stay off for now because it has a negative effect on liver functioning. I was also taking klonopin 2mg, primarily at bedtime to help me sleep(with temazepam-as per my psychairist's instructions. I am very concerned about the psychotropic medications I am taking as it relates to my liver functioning. Do you have any suggestions regarding different meds, change of dosages that will hopefully have least negative impact on my liver functioning? Also please note that I have a pattern at times to overmedicate on my sleep medication. My Psychairist is aware of this. I have an appointment with him in one week. Also, I was told by a psychairist in the hospital that ativan and temazepam would be a better combination for me than klonopin and temazepam.
    Reply
     
    avatar
    itmatsb responded:
    I would think that the doctor treating you for your liver functioning would be the best judge to tell you whether the medications you are taking are a negative or not. It seems like your primary MD covered that with telliing you to hold off on the Lovastatin. Also you could ask your pharmacist. Are you still suffering from depression which can also cause anxiety? If so, you need to tell the psychiatrist who can change your anti-depressant medication to better help you. And don't overmedicate on your sleep meds, or your doctor may decide to not prescribe it for you any more. That could cause more problems for you than your worry about your liver.
     
    avatar
    reachml5 replied to itmatsb's response:
    Thank you.


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.